Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

Some Goldstein's type methods for co-coercive variant variational inequalities

Language

English

Abstract

The classical Goldstein's method has been well studied in the context of variational inequalities (VIs). In particular, it has been shown in the literature that the Goldstein's method works well for co-coercive VIs where the underlying mapping is co-coercive. In this paper, we show that the Goldstein's method can be extended to solve co-coercive variant variational inequalities (VVIs). We first show that when the Goldstein's method is applied to solve VVIs, the iterative scheme can be improved by identifying a refined step-size if the involved co-coercive modulus is known. By doing so, the allowable range of the involved scaling parameter ensuring convergence is enlarged compared to that in the context of VVIs with Lipschitz and strongly monotone operators. Then, we show that for such a VVI whose co-coercive modulus is unknown, the Goldstein's method is still convergent provided that an easily-implementable Armijo's type strategy of adjusting the scaling parameter self-adaptively is employed. Some numerical results are reported to verify that the proposed Goldstein's type methods are efficient for solving VVIs. © 2010 IMACS. Published by Elsevier B.V. All rights reserved.

Keywords

Co-coercive, Goldstein's method, Optimal step-size, Variant variational inequality

Publication Date

2011

Source Publication Title

Applied Numerical Mathematics

Volume

61

Issue

2

Start Page

216

End Page

228

Publisher

Elsevier

DOI

10.1016/j.apnum.2010.10.001

Link to Publisher's Edition

http://dx.doi.org/10.1016/j.apnum.2010.10.001

ISSN (print)

01689274

ISSN (electronic)

18735460

This document is currently not available here.

Share

COinS